PDA

View Full Version : Plaquenil



sits_inthe_corner
04-02-2008, 12:00 PM
I'm curious...has anyone who has been on plaquenil have it NOT work for them?

I'm getting close to the end of my trial period with it and so far it's a big NOPE.

It's not making me sick..but I feel no different then before I started it.

Moxie
04-02-2008, 07:55 PM
After being on plaquenil for a year, my doc added methotrexate to the mix. The combination seems to be working quite well.

Good luck to you.

sick n tired
04-02-2008, 08:04 PM
Hey SITC,

I am coming toward the end and my doc said he might need to add something to the mix. He was talking about adding prednisone, I think.
Sometimes a low dosage of prednisone can help the plaquenil out.

I dont' see him for a few weeks.

sits_inthe_corner
04-03-2008, 04:26 AM
Well I think my stand is going to be that the plaquenil is doing NOTHING at all. If they want to try another drug so be it. But it wont be in combination with plaquenil when I see no affect from it what so ever.

This drug (like many of the others) can have some serious long term effects....and I dont want to keep taking something that's not doing anything.

Waiste not want not. And I want it not. My swelling and pain is just as bad as it was when she first started me on this. I see no difference in my rashes and bumps.

Dont get wrong, I've learned to cope with the way I am. So if this is the best I get then so be it. The arthrotec 75 they put me on a yr ago cut my swelling and pain in half. I couldn't walk before. I couldn't sleep and I couldn't wear shoes. I was a MESS.

My family doctor is sure that there is lupus messing with me as well. She says the arthrotec isn't performing as well as it should be. I've been on other drugs that should have helped and did nothing at all.

So I was curious to see any one else had no reaction with the plaquenil. I wouldn't mind it being combined with another drug...if it was helping me. But I fell no different.

Thanks for your responses :)

sick n tired
04-03-2008, 09:59 AM
Wow I am sorry that the plaquenil has not worked at all. Mine at least does some of what it is supposed to do. I hope that the rheumy finds what is causing your swelling and pain.

Pearl
04-03-2008, 02:40 PM
I am sorry to hear that the plaquenil is not working for you. It takes a long time to work on some people. I hear your frustration, and I am offering a cyber hug. I know if you keep pressing the issue with your docs that you will get some answers and hopefully, some much needed relief.

My thoughts are with you.

Jana

sits_inthe_corner
04-03-2008, 02:47 PM
Tanks pearl,

hugs are much appreciated :)

Oluwa
04-03-2008, 04:28 PM
SITC...I decided to just rest instead of zoning out...

So, how are you Susan? Sorry about the connection, communication between your docs is missed...

Plaquenil has/had worked for me. Sometimes I wonder if I would be worse than what I am if I hadn't been on it...

It worked quickly on my joints and rash, gee I think it was less than 2 months it took effect, five weeks...but as of late the remedy seems to have ran it's course. Puttering out...putt, putt, cough cough...

I also read brand name works better that generic....I am on brand. I think I read that in Dr. David Wallace's book...

Hey from my reads Plaquenil has only one rare side effect...the eyes, name unknown, can't recall. I am a little doped up. But anyway it is rare. Try it for a bit longer...maybe it is keeping your symptoms idle instead of advancing...

Head hug,
Love,
Oluwa

sits_inthe_corner
04-03-2008, 05:07 PM
Oluwa,

I'm on it till May, which is when I'll have another round of blood work for the rhuemy and also have my eyes checked.

I cant remember what the condition is called either, but they are basically looking for a build up of chemical in the back of the eye. The check up is just cautionary. I've not noticed any change in my vision.

Over all I just have a few aches and pains...and I seem to have picked up a lovely head cold that has been going around work...oh the joy.

How are you feeling now? A bit better I hope?

Oluwa
04-03-2008, 05:50 PM
Hey Cooo--key...Susan...

Head cold...oh no...seems everything is finding you, eh? Head hug.

I'm doing alright, trying to be normal. My pain is almost nil with my new regime.

In my stupor of a state...I found...

All patients who take long-term hydroxychloroquine require regular special eye examinations to monitor for signs of a rare, but potentially serious eye toxicity. The toxicity can affect the back of the eye, called the retina, and can lead to visual disturbances, color blindness, and even loss of vision. The eye doctor can often detect changes that suggest toxicity before serious damage occurs, so regular eye checks, even when feeling normal, are mandatory.

I think I am do for another check up....

Night ..sweet dreams..SITC. I am finally running out of steam..Pooped.

Praying tomorrow it better for you, for me, for us...
Hug,
Oluwa

Faith
04-05-2008, 11:21 PM
Hey Sitsc & Oluwa,

Eye checks should be completed every 6 months to verify there is no toxicity in the eyes. I was told it would be covered under my regular insurance due to it being related to a medical illness. I pay $35.00 and that's about it.

Hope you are feeling well today.

Take care,

Faith

sits_inthe_corner
04-06-2008, 12:45 AM
Same here Faith,

It's funny because I just switched eye doctors and because of my age, one of his first questions was "are you on any medications that would require a seperate eye exam. I said no cause I hadn't started the plaquenil yet.

During the eye exam I told him I had arthritis and was being seen by a rhuemy. He asked which one and I told him. He sais hmmm she's a patient of mine. And the next time I see the rhuemy she puts me on the plaquenil. Which kind of surprised me because I thought I was doing pretty good, but she said "Not good enough".

The last time I saw her she said wow you look great, so the plaquenil is helping...I said "no I feel exactly the same as before but I did just have my hair done." :shock: :P

jesseyleigh
04-06-2008, 01:10 AM
it sounds horrible but sometimes the best treatment is treating yourself to something like a pedicure or having someone do your hair. I always leave having a fresh perspective sounds like you did too :D